MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and the bard/davol phasix (device 3) used to treat the patient.The patient's attorney alleges hernia recurrence however, hernia is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.No sample was returned for evaluation and medical records are not available.A lot number was not provided, therefore a review of manufacturing records is not possible at this time.Based on the limited information provided, no conclusions can be made between the reported post-operative complications and the bard davol phasix (device 3).Should additional information be provided, a supplemental emdr will be submitted.This emdr represents the bard/davol phasix mesh (device 3) implanted on (b)(6) 2016; an additional emdr will be submitted to represent the bard/davol ventralight st with echo ps (device 1) implanted on (b)(6) 2014 and the bard davol ventralight st with echo ps (device 2) implanted on (b)(6) 2015.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2014 - the patient underwent a symptomatic incisional hernia repair procedure a ventralight st with echo ps (device 1) was implanted in the patient¿s peritoneal cavity to reinforce tissue affected by the hernia.On (b)(6) 2015 - the patient underwent a subsequent surgery to repair a recurrent right epigastric incisional hernia.It was during this surgery that another ventralight st with echo ps (device 2) was implanted into the patient to correct what was seen to be a complex hernia where the previous mesh was ¿wrinkled up to the right side of the abdominal wall.¿ on (b)(6) 2016 - the patient underwent a third surgery to repair a component separation ventral incisional hernia.It was during this third surgery that a phasix mesh (device 3) was implanted into the patient.During this procedure, both ventralight st mesh¿s that were implanted in patient "in 2014 and 2015, respectively, were repaired and removed from patient¿s abdomen." doctor "chose to excise one mesh product in its entirety, while only removing half of the other mesh." as reported, "to this day, one half of the ventralight st with echo ps remains implanted in the patient as well as the most recently placed phasix mesh (device 3)" the patient's attorney alleges that the "patient continues to experience stomach pain and recurring hernias since the multiple procedures and hernia mesh implants surgeries and removals.Patient has difficulty digesting nutrients she consumes without pain and bloating.Patient is not able to perform day to day tasks such as lifting minorly heavy objects or raking leaves.These injuries were not present before the implantation of the mesh products." further alleged by the patient's attorney: "as a direct and proximate result of the implanted mesh products into her body, patient suffered, is suffering and/or will continue to suffer the abovementioned injuries." and that the "patient has suffered severe and possibly permanent injuries.".
 
Additional Manufacturer Narrative
Addendum to the previous report.This supplemental emdr is being sent to provide the patient's dob.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014 - the patient underwent a symptomatic incisional hernia repair procedure a ventralight st with echo ps (device 1) was implanted in the patient¿s peritoneal cavity to reinforce tissue affected by the hernia.(b)(6) 2015 - the patient underwent a subsequent surgery to repair a recurrent right epigastric incisional hernia.It was during this surgery that another ventralight st with echo ps (device 2) was implanted into the patient to correct what was seen to be a complex hernia where the previous mesh was ¿wrinkled up to the right side of the abdominal wall.¿ (b)(6) 2016 - the patient underwent a third surgery to repair a component separation ventral incisional hernia.It was during this third surgery that a phasix mesh (device 3) was implanted into the patient.During this procedure, both ventralight st mesh¿s that were implanted in patient "in 2014 and 2015, respectively, were repaired and removed from patient¿s abdomen." doctor "chose to excise one mesh product in its entirety, while only removing half of the other mesh." as reported, "to this day, one half of the ventralight st with echo ps remains implanted in the patient as well as the most recently placed phasix mesh (device 3)" the patient's attorney alleges that the "patient continues to experience stomach pain and recurring hernias since the multiple procedures and hernia mesh implants surgeries and removals.Patient has difficulty digesting nutrients she consumes without pain and bloating.Patient is not able to perform day to day tasks such as lifting minorly heavy objects or raking leaves.These injuries were not present before the implantation of the mesh products." further alleged by the patient's attorney: "as a direct and proximate result of the implanted mesh products into her body, patient suffered, is suffering and/or will continue to suffer the abovementioned injuries." and that the "patient has suffered severe and possibly permanent injuries.".

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7444512
Report Number1213643-2018-01148
Device Sequence Number13726919
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1190400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;